Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 87, NWS Grand Forks, ND

July 23, 20155 counties in Minnesota; 5 counties in North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 23, 2015, 11:40 PM CDT for 5 counties in Minnesota; 5 counties in North Dakota. It was in force for 65 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2015, 11:40 PM CDT (04:40 UTC)
Expired
Jul 24, 2015, 12:45 AM CDT
In force
65 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Clay County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Barnes County, ND, Cass County, ND, Grand Forks County, ND, Steele County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 11:50 PM CDTTSTM WND GST 615 Nne Hillsboro, NDPERSONAL DAVIS SYSTEM...PEAK GUST
Jul 24, 12:00 AM CDTTSTM WND DMG8 Ne Mayville, NDLARGE...MATURE TREE DOWN NORTHEAST OF MAYVILLE
Jul 24, 12:00 AM CDTTSTM WND DMGCummings, NDTWO 15 TO 20 FT TREES DOWN IN CUMMINGS...TIME EST FROM LOCAL OB SHOWING GUST OF 46 MPH AT 1200 AM
Jul 24, 12:05 AM CDTTSTM WND DMGHunter, NDPICTURE OF A TREE KNOCKED OVER FROM FACEBOOK. TIME ESTIMATED FROM RADAR.
Jul 24, 12:30 AM CDTTSTM WND DMG5 N Ada, MNSHED DAMAGE WITH MULTIPLE TREES DOWN
Jul 24, 12:30 AM CDTTSTM WND DMGShelly, MNREPORTS OF SHINGLES DAMAGED AND TREES DOWN REPORTED ON MEDIA SOCIAL MEDIA SITE...TIME ESTIMATED FROM NEARBY OBSERVATION SITE SHOWING PK WND 46 MPH
Jul 24, 12:40 AM CDTTSTM WND DMGMaple Bay, MNBOAT LIFT FLIPPED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 3:58 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 4.7 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2015-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2015-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1023 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WUUS53 KFGF 240440
SVRFGF
MNC027-107-113-119-125-NDC003-017-035-091-097-240545-
/O.NEW.KFGF.SV.W.0087.150724T0440Z-150724T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1140 PM CDT THU JUL 23 2015

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN RED LAKE COUNTY IN NORTHWESTERN MINNESOTA...
  NORMAN COUNTY IN NORTHWESTERN MINNESOTA...
  WESTERN CLAY COUNTY IN NORTHWESTERN MINNESOTA...
  WESTERN POLK COUNTY IN NORTHWESTERN MINNESOTA...
  SOUTHWESTERN PENNINGTON COUNTY IN NORTHWESTERN MINNESOTA...
  TRAILL COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  CASS COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  EASTERN STEELE COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  EASTERN BARNES COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  SOUTHEASTERN GRAND FORKS COUNTY IN NORTHEASTERN NORTH DAKOTA...

* UNTIL 1245 AM CDT

* AT 1140 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MEKINOCK TO 6 MILES WEST OF CLIFFORD TO HASTINGS...
  MOVING EAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MEKINOCK...GRAND FORKS AFB AND EMERADO AROUND 1145 PM CDT.
  GALESBURG...CLIFFORD AND ROSEVILLE AROUND 1150 PM CDT.
  GRAND FORKS...NOME AND FINGAL AROUND 1155 PM CDT.
  EAST GRAND FORKS...BLANCHARD AND LUCCA AROUND 1200 AM CDT.
  MALLORY AROUND 1205 AM CDT.

ALSO INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 49 AND 150.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4807 9606 4736 9630 4664 9670 4663 9822
      4737 9762 4805 9744
TIME...MOT...LOC 0440Z 270DEG 42KT 4799 9737 4737 9754 4666 9807 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

TG/DK
2 follow-up statements
637 
WWUS53 KFGF 240448
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1148 PM CDT THU JUL 23 2015

MNC027-107-113-119-125-NDC003-017-035-091-097-240545-
/O.CON.KFGF.SV.W.0087.000000T0000Z-150724T0545Z/
RED LAKE MN-NORMAN MN-CLAY MN-POLK MN-PENNINGTON MN-TRAILL ND-
CASS ND-STEELE ND-BARNES ND-GRAND FORKS ND-
1148 PM CDT THU JUL 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN RED LAKE...NORMAN...WESTERN CLAY...WESTERN POLK...
SOUTHWESTERN PENNINGTON...TRAILL...CASS...EASTERN STEELE...EASTERN
BARNES AND SOUTHEASTERN GRAND FORKS COUNTIES...

AT 1147 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MEKINOCK TO NEAR CLIFFORD TO KATHRYN...MOVING
EAST AT 50 MPH.

THE RADAR INDICATES 80 MPH WINDS OR GREATER WILL PASS NEAR MAYVILLE 
BY MIDNIGHT.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  GRAND FORKS AFB...MEKINOCK...GALESBURG...EMERADO...CLIFFORD AND
ROSEVILLE AROUND 1150 PM CDT.
  GRAND FORKS...BLANCHARD AND FINGAL AROUND 1200 AM CDT.
  EAST GRAND FORKS AND LUCCA AROUND 1205 AM CDT.
  HILLSBORO...KELSO AND MALLORY AROUND 1210 AM CDT.
  SHERACK...KEY WEST AND ALICE AROUND 1215 AM CDT.

ALSO INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 49 AND 150.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4807 9606 4736 9630 4664 9670 4663 9822
      4737 9762 4805 9744
TIME...MOT...LOC 0447Z 270DEG 42KT 4799 9728 4737 9745 4666 9798 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

TG/DK
367 
WWUS53 KFGF 240510
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1210 AM CDT FRI JUL 24 2015

MNC113-125-NDC035-091-240519-
/O.CAN.KFGF.SV.W.0087.000000T0000Z-150724T0545Z/
RED LAKE MN-PENNINGTON MN-STEELE ND-GRAND FORKS ND-
1210 AM CDT FRI JUL 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RED LAKE...
SOUTHWESTERN PENNINGTON...EASTERN STEELE AND SOUTHEASTERN GRAND FORKS
COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED THEREFORE THE 
WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHWESTERN MINNESOTA AND SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4736 9630 4664 9670 4665 9777 4736 9723
      4764 9713 4766 9620
TIME...MOT...LOC 0509Z 265DEG 53KT 4764 9683 4740 9698 4667 9769 

$$

MNC027-107-119-NDC003-017-097-240545-
/O.CON.KFGF.SV.W.0087.000000T0000Z-150724T0545Z/
NORMAN MN-CLAY MN-POLK MN-TRAILL ND-CASS ND-BARNES ND-
1210 AM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORMAN...WESTERN CLAY...SOUTHWESTERN POLK...EASTERN TRAILL...CASS
AND SOUTHEASTERN BARNES COUNTIES...

AT 1209 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CLIMAX TO NEAR HILLSBORO TO NEAR LUCCA...MOVING
EAST AT 60 MPH.

THESE ARE VERY DANGEROUS STORMS. WINDS OF 80 MPH OR HIGHER ARE 
POSSIBLE IN TRAILL COUNTY MOVING INTO NORMAL COUNTY. SEEK SHELTER IF 
YOU ARE IN THE PATH OF THIS STORM.

HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

THESE SEVERE STORMS WILL BE NEAR...
  CLIMAX...HILLSBORO...KELSO AND NIELSVILLE AROUND 1210 AM CDT.
  HALSTAD...SHELLY...CALEDONIA AND ALICE AROUND 1215 AM CDT.
  GREENVIEW AND EMBDEN AROUND 1220 AM CDT.
  BELTRAMI AND CHAFFEE AROUND 1225 AM CDT.
  LEONARD...ADA...LOCKHART...MELVIN AND HADLER AROUND 1230 AM CDT.

ALSO INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 49 AND 120.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4736 9630 4664 9670 4665 9777 4736 9723
      4764 9713 4766 9620
TIME...MOT...LOC 0509Z 265DEG 53KT 4764 9683 4740 9698 4667 9769 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...80MPH
 
$$

TG/DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:37 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 23, 9:37 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
937 PM CDT THU JUL 23 2015

.UPDATE...
ISSUED AT 937 PM CDT THU JUL 23 2015

THUNDERSTORMS MOVING IN FROM THE WEST HAVE BEEN STRONG ACROSS THE
NORTHWESTERN FORECAST AREA. UPDATED GRIDS BASED ON LATEST TRENDS
AND HRRR DATA. LOOKING FOR THIS LINE TO MOVE THROUGH THE NORTH AND
A SECONDARY AREA OF DEVELOPMENT IN THE SOUTH NEAR NOSE OF THE LOW
LEVEL JET. SEVERE WATCH GOES UNTIL 1 AM.

UPDATE ISSUED AT 635 PM CDT THU JUL 23 2015

FORECAST LOOKS TO BE ON TRACK WITH THUNDERSTORM ACTIVITY STILL
WEST OF THE AREA. LOOKING LIKE STORMS WILL REACH THE RED RIVER
AROUND OR JUST BEFORE MIDNIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 300 PM CDT THU JUL 23 2015

THIS EVENING AND TONIGHT SEVERE POTENTIAL...FRONT IS CURRENTLY
(20Z) LOCATED FROM NORTH OF WINNIPEG INTO NORTH CENTRAL NORTH
DAKOTA TO NEAR DICKINSON. THUNDERSTORMS HAVE ALREADY INITIATED
ALONG THIS FEATURE IN CANADA (WHERE THE MID- LEVEL CAP IS
WEAKER)...AND WOULD EXPECT THAT THE FORCING ALONG THIS FEATURE IN
NORTH DAKOTA COMBINED WITH A WEAKENING CAP WILL BE ABLE TO
INITIATE STORMS BY MID-LATE AFTERNOON ACROSS CENTRAL NORTH DAKOTA.
MLCAPE 2000-4000 J/KG EXISTS AHEAD OF THIS FEATURE (AT LEAST ALONG
AND WEST OF THE RED RIVER VALLEY). ANTICIPATE ACTIVITY THAT
DEVELOPS WEST OF THE REGION WILL ORGANIZE INTO SOME SORT OF
EASTWARD MOVING COMPLEX...CONSIDERING THAT GUIDANCE INDICATES
INCREASING DEEP LAYER SHEAR (40 KNOT 500MB JET) AND A DEVELOPING
40 KNOT 850MB JET. IN FACT...HRRR HAS BEEN CONSISTENT RUN TO RUN
SHOWING A QLCS EVENT WITH AREAS OF SEVERE WIND GUSTS ACROSS E ND
AND ADJACENT PORTIONS OF MN. SPC IN ON BOARD WITH THIS ASSESSMENT
INDICATING AN ENHANCED RISK OF SEVERE STORMS FOR DAMAGING WINDS. QLCS
TORNADO ALSO POSSIBLE...ESPECIALLY SE ND WHERE 0-3KM SHEAR WILL
BE WEST 30-40 KNOTS. BRIEF HEAVY RAIN LIKELY...BUT THE SYSTEM
APPEARS IT WILL BE MORE PROGRESSIVE TO PREVENT WIDESPREAD FLASH
FLOOD POTENTIAL. USED THE LATEST HRRR FOR TIMING OF POPS.

FRIDAY-FRIDAY NIGHT...ZONAL FLOW DEVELOPS AND ALTHOUGH
THUNDERSTORMS MAY BE POSSIBLE WITH ANY WEAK FAST MOVING
WAVE...MOST GUIDANCE INDICATES INSTABILITY (LOW LEVEL MOIST AXIS)
WILL BE EAST OF THE REGION BY 18Z FRIDAY. KEPT WITH A MOSTLY DRY
FORECAST AND COOLER (NEAR NORMAL) TEMPERATURES.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 300 PM CDT THU JUL 23 2015

SATURDAY-SUNDAY...ZONAL FLOW CONTINUES...WITH NO STRONG SIGNAL FOR
PRECIPITATION AMONG THE MODELS. THERE ARE SOME MODEL DIFFERENCES
SATURDAY/SATURDAY NIGHT WITH LOW LEVEL MOISTURE RETURN AND UPPER
LEVEL ENERGY. KEPT A CHANCE FOR THUNDER ACROSS THE SOUTHERN
FA...BUT CONFIDENCE NOT HIGH. TEMPERATURES AGAIN CLIMB TO ABOVE
NORMAL VALUES.

SUNDAY NIGHT-THURSDAY...UPPER RIDGING AND PERSISTENT LOW-LEVEL
SOUTHERLY FLOW WILL STILL KEEP WARM AND HUMID AIR IN PLACE FOR THE
FIRST DAY OF THE EXTENDED PERIOD...WITH HIGHS WELL UP IN THE 80S.
STRONG UPPER WAVE LIFTING FROM PAC NW TO SOUTHERN CANADA WILL
CLOSE OFF...WITH AN ANOMALOUSLY DEEP SURFACE LOW INDICATED
NORTHERN HIGH PLAINS BY MON NIGHT INTO TUESDAY. STACKED LOW WILL
BE NEARLY STATIONARY WEST OF THE FORECAST AREA WHILE SEVERAL
BOUNDARIES MOVE TO THE EAST OVER NORTHERN PLAINS AND INTO
MINNESOTA TUE/WED WITH CHC POPS PREVAILING. THE COMPLEX IS LIKELY
TO MOVE THROUGH THE REGION WED NIGHT INTO THURS ACCOMPANIED BY A
GUSTY WIND SHIFT TO NW AND A DRIER REGIME TO END THE PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 635 PM CDT THU JUL 23 2015

PRIMARY THREAT WILL BE THUNDERSTORMS PUSHING EAST TO WEST ACROSS
THE REGION TONIGHT. STRONG WINDS WILL BE POSSIBLE...WITH STORMS
REACHING THE MN/ND BORDER BY MIDNIGHT OR JUST BEFORE. LOW CLOUDS
MAY LINGER BEHIND STORMS INTO MORNING HOURS AT KBJI.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...KNUTSVIG
SHORT TERM...TG
LONG TERM...WJB/TG
AVIATION...KNUTSVIG
Hazardous weather outlook, Jul 23, 6:37 AM CDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
637 AM CDT THU JUL 23 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-241145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
637 AM CDT THU JUL 23 2015

...RISK OF SEVERE THUNDERSTORMS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
CENTRAL NORTH DAKOTA THIS AFTERNOON SPREADING EAST TONIGHT. STORMS
ARE EXPECTED TO MOVE INTO THE DEVILS LAKE BASIN AFTER 5PM AND INTO
THE VALLEY REGION AFTER 8PM AND ACROSS NORTHERN MINNESOTA AFTER 11 PM.
THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS ALTHOUGH
ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE STORMS SHOULD
DIMINISH IN INTENSITY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

In the hours before

Local storm report, Jul 23, 9:17 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
917 PM CDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     CAVALIER                48.80N 97.62W
07/23/2015  M64 MPH          PEMBINA            ND   AWOS

            PEAK WIND GUST MEASURED 56 KTS.

&&

DRIDDLE
Local storm report, Jul 23, 9:44 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
944 PM CDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             1 SE CANDO              48.48N 99.19W
07/23/2015  E1.00 INCH       TOWNER             ND   PUBLIC

            A FEW HAIL STONES UP TO AN INCH IN SIZE.

&&

JKAISER
Local storm report, Jul 23, 10:06 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1006 PM CDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             5 S BISBEE              48.55N 99.38W
07/23/2015  M1.00 INCH       TOWNER             ND   PUBLIC

            FEW HAIL STONES UP TO ONE INCH IN SIZE.

&&

JKAISER
Local storm report, Jul 23, 10:37 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1037 PM CDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND GST     25 E NEW ROCKFORD       47.68N 98.60W
07/23/2015  M59.00 MPH       EDDY               ND   MESONET

            NDAWN 8 MILES NORTH OF MCHENRY...PEAK MEASURED GUST.

&&

JKAISER
Local storm report, Jul 23, 10:54 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1054 PM CDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     TSTM WND GST     61 NE PEKIN             48.41N 97.39W
07/23/2015  M61 MPH          WALSH              ND   MESONET

            NDAWN NEAR PEKIN.

&&

JKAISER
Local storm report, Jul 23, 11:00 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1100 PM CDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     TSTM WND GST     2 NE PEKIN              47.81N 98.30W
07/23/2015  M61.00 MPH       NELSON             ND   MESONET

            NDAWN NEAR PEKIN.

&&

JKAISER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:07 PM CDTSevere Thunderstorm WarningFGFKittson53 min
Jul 24, 12:34 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Clearwater, Mahnomen, Norman, Polk and 1 more56 min
Jul 24, 1:24 AM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clay, Clearwater, Hubbard, Mahnomen and 5 more66 min
Jul 24, 2:33 AM CDTSpecial Weather StatementFGFBeltrami, Hubbard, Wadena27 min
Jul 23, 7:25 PM CDTSevere Thunderstorm WarningFGFTowner65 min
Jul 23, 7:39 PM CDTSpecial Weather StatementFGFCavalier66 min
Jul 23, 8:25 PM CDTSevere Thunderstorm WarningFGFCavalier, Ramsey, Towner65 min
Jul 23, 8:38 PM CDTSevere Thunderstorm WarningFGFBenson67 min
Jul 23, 8:48 PM CDTSpecial Weather StatementFGFCavalier, Pembina42 min
Jul 23, 9:20 PM CDTAreal Flood AdvisoryFGFBenson, Ramsey, Towner9 hr
Jul 23, 9:23 PM CDTSevere Thunderstorm WarningFGFBenson, Cavalier, Ramsey, Towner52 min
Jul 23, 9:54 PM CDTSevere Thunderstorm WarningFGFBarnes, Benson, Eddy, Griggs, Nelson66 min
Jul 23, 10:09 PM CDTSevere Thunderstorm WarningFGFBenson, Cavalier, Eddy, Nelson, Pembina, Ramsey and 1 more66 min
Jul 23, 10:40 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Grand Forks, Griggs, Nelson, Steele and 1 more65 min
Jul 23, 10:58 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Ransom47 min
Jul 23, 11:14 PM CDTTornado WarningFGFGrand Forks, Nelson, Steele, Traill46 min
Jul 23, 11:33 PM CDTTornado WarningFGFSteele, Traill42 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2015Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.